Write a review

Hyaluronidase Does Cause Permanent Tissue Loss - Toronto, ON

It has been 5 months since I had hyaluronidase...

It has been 5 months since I had hyaluronidase injections to dissolve juvaderm which caused artery blockage in my face. A large amount was dissolved into the right side of my face and the hyaluronidase dispersed throughout my face and underneath my eyes. I Have still dark circles which I was told was hollowness and large indentations due to tissue loss. I look much worse than I did before and at least 10 years older. Do not believe that there are no serious side effects to both juvaderm injections and hyaluronidase as I experienced both.

Name not provided

The entire ramifications of these injections are not disclosed

1 out of 5 stars Overall rating
Was this review helpful? 3 others found this helpful

Comments (11)

Sort by

How are you both doing now? Toronto- did
You lose volume in your face from the hyurandase?
I feel that I have. I had multiple shots of hyurandase
All around my face. I felt like a cork board. Needle after needle.
Doctors telling me that fluid and swelling was product and should
Be removed. It turns out that it was just a side effect from the hyurandase all
Along. I feel that the shape and contour of my face is still misshapen. I'm hoping it will correct itself over time? What are your thoughts?
Mk14- how are you doing now?
  • Reply
I do think the problems I am still experiencing were caused by the hyuralonidaise. But the amount used was very strong and 1500 units which is an extreme amount. This was used to prevent ulceration and potential scars. My artery was blocked and there was redness as well as I experienced numbness for about 3 months afterwards. I don't know if only the nitropaste would have worked but I guess the doctor believed this was the only way to ensure no ulcerations or scarring would occur. Unfortunately though it has permanently damaged the tissue underneath my eyes and even with makeup not able to cover up which has caused me much emotional stress and avoidance of looking people in the eyes and will not have my picture taken. I would get a second opinion. In my case, the hyuralonidasise was injected within 24 hours of the juvaderm injection.
  • Reply
I'm sorry for what you are going through. It is a very difficult and painful experience. I understand. I was quick to rush into hyurandase and it was a terrible mistake on my part.
If you can wait it out, then I would strongly suggest that if it is a safe option for you. I'm doing better now. Things will eventually get better and heal.Exercise and a good diet are crucial in healing your mind, body and skin as well. Hope things have started to settle down. Wishing you the best..
  • Reply
How long did it take you to get better? I've been having issues with juvederm and vitrase for 15 months.
  • Reply
doctors are so quick to say, hey, if you don't like it, dissolve it away-easier said than done!!!!! how are you now?
  • Reply
I had non-surgical rhinoplasty that caused vascular compression. My face is extremely red and blistered and I have a large rash on my forehead which may take a lot of time to heal. This all proliferated four days following the injection. My doctor gave me nitroglycerin cream to treat the problem but it's not getting better, so I'm currently considering Hyaluronidase...but I don't know with all the horror stories i've been reading. But then again, my face really can't get any worse. The procedure destroyed it and I have nothing to lose. I hope it doesn't cause any more damage to my face than the juvederm has caused.
  • Reply
Hi mk14,

I am so sorry to hear about your situation. Having been through something similar myself I truly understand all that you are going through. Not sure if my situation is exactly similar but i started to feel pain almost immediately after and I went back to my doctor the next day. That is when he determined that I had injections had bruised or blocked my arteries and I was in danger of losing part of my face if I did not have the hyaluronidase. It all happened very quickly and he proceed to inject a very large amount and at a higher strength then is normally used. It did get rid of the blockage of the artery but because of the amount injected it dispersed throughout my face and after a year and a half later, my eyes are not the same. I have huge indentations under my eyes and it looks like I have been punched in the eyes. The rest of my face however is pretty well back to normal (I guess the eye tissue is so thin there that is why it caused the most damage and permanent) I was told by my doctor that this would subside after a few months but to this day it is still the same and unfortunately no amount or kind of makeup can cover it. If he didn't do what he did I supposed things could have been worse, but I do question if the amount he used was actually necessary but I believe he was just as nervous as I was as I am sure he was thinking of possible lawsuits and wanted to at least ensure that if there was permanent damage it would be the lesser of two evils.

Hope things get better but it sounds very serious and not sure if the only option for you is hyaluronidase to prevent permanent scars to your face?? Did you get a second opinion?
  • Reply
It seems like most doctors including yours recommend dissolving the filler rather than just treating the occlusion with nitropaste. It's been well over a month and my entire nose and part of the right side of my face is still very red, although the ulcer on my forehead seems to be healing but there's no doubt that there will be a scar. Do you really feel that hyaluronidase itself actually caused damage? It does seem logical that it would in fact dissolve natural tissue as well.

I am still attending follow up visits so the physician may check my condition each week but I am frightened that the blood flow is still blocked and perhaps that's why the redness won't subside. Or perhaps it's just a very gradual process, I just don't know because my physician keeps telling me things will heal in about a week or two and that's never the case. I am trying to get a second opinion. I just made a post including pictures and it should be posted in 2 days.

Did your compression cause reticular redness and/or ulceration or did you treat it before any of that occurred? I'm trying to find someone who has had a similar experience so I can have an idea of how long I'll be dealing with this discoloration. Hope my skin isn't stained this way.

Can you believe a simple filler can do so much damage?
  • Reply
How are you doing now? I can relate. I just had too much Hyase to dissolve a terrible overfill of juvederm and it had caused me terrible problems. I feel like I will never recover. Flattening of face, sagging and folds not to mention severe burning and dryness all over my face. Will this ever get better?? I'm so depressed.
  • Reply
Would appreciate hearing from anyone who has had same experience as me and what their outcome was ...ie. Artery blockage from juvaderm injection and subsequent high amount of hyaluronidase used to prevent skin necrosis...all comments by doctors about safety and no side effects of hyaluronidase seem to be regarding very smal amounts used to correct juvaderm bumps etc

Thanks
  • Reply

Hi toronto,

Oh I'm so sorry! Hyaluronidase is supposed to help not hurt. I hope you can find some help. Please keep us updated.

Thanks so much for the review, and hopefully things turn out better. 

-Britt

  • Reply